MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, an attempt appeared to have been made to shape the tip of the guidewire.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers.The hydrophilic coating was damaged 1.5cm to 1.9cm from distal end with crystallised procedural fluids.The outer nitinol section was broken 1.8cm from the distal end with the core wire exposed but not broken.The corewire distal end was observed through the distal tip dome.The nitinol tubing proximal bond was in place.The guidewire ptfe coating was examined under magnification and the ptfe was damaged and was peeled/scraped off in several places along its proximal section between approximately 26.7cm to 29.2 cm from the proximal end.Due to the damaged coating, it was not possible to advance the guidewire into a demonstration sl-10 microcatheter; therefore functional testing was not performed.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information indicates there was no damage noted to the packaging prior to preparation of the device, there were no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the dfu, the dispenser hoop was flushed before removing the guidewire and there was no resistance encountered removing the guidewire from the dispenser hoop.The introducer sheath was used with the guidewire during the insertion process, there was no coating issue noted on the guidewire, it was possible to tighten and loosen the torque device as required, when the wire was inside and physician tried to torque the wire the torque was not transferring and more push was required in inserting.Analysis of the returned device found a significant amount of crystallized procedural fluid along the distal end with the outer nitinol section broken and the core wire exposed.It is probable this procedural fluid solidified prior to insertion into the patient and resulted in the difficulty experienced torqueing the device and subsequently led to the nitinol section breaking.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to advance and guidewire torque problem and to the analysed guidewire distal tip broken/fractured during use and guidewire hydrophilic coating surface rough as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Analysis of the returned device also noted a section of the ptfe coating was peeling or had peeled off at the proximal end of the guidewire.It is probable the torque device was not adequately tightened which allowed the device to move up and down the proximal end of the guidewire, resulting in the peeled ptfe coating.As the torque device was not returned back with the device, it cannot be determined if this contributed to the ptfe coating peeling.Because on this, an assignable cause code of undeterminable was assigned to the as analyzed guidewire ptfe coating peeling.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the guidewire (subject device) distal tip was broken during use and the ptfe coating was peeling or had peeled at the proximal end.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12081703
Report Number3012931345-2021-00103
Device Sequence Number16981425
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000026349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR